MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 PROBE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 PROBE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS2739XLP01
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; attempted to insert the screw after drilling on right pedicle l5.There was found something a metal piece under x ray.There found a fracture piece of by xray.It couldn't be removed out of patient body.Finalized the procedure, but the metal piece remained in the patient body.
 
Additional Manufacturer Narrative
Lot# 20375; visual inspection; device history review; complaint history review; risk assessment.The device was inspected and it was found that the tip had fractured off.No relevant manufacturing issues were identified as all units met specifications.The most likely cause is wear due to the device's extended use.
 
Event or Problem Description

Brand Name
XIA 3 PROBE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6087426
Report Number3004024955-2016-00102
Device Sequence Number704207
Product Code LXH
UDI-Device Identifier07613327279313
UDI-Public(01)07613327279313
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2739XLP01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2016
Supplement Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1